Jump to content
Important Survey - Please Participate ×

On Benzos for 28 years


[bo...]

Recommended Posts

Hello Everyone

I am a 66 year old female with everything......PTSD,ADD,PANIC DISORDER, ANXIETY AND DEPRESSION.  I am the child of an alcholic, and had toxic situations happen to me my entire life.  I inherited my Panic Disorder from my dear mom (rip) and my sister inherited it as well.  I am NOT a pill person, i am a health fanatic pretty much, (but I do love my in n out burgers once in a while lol) but my life came to a crashing halt, and I wasn't taking ANYTHING. 

It was Jan 1990. I was a Registered Dental Assistant and my boss that I loved DEARLY passed away.  He was semi- retired, about 73, lived on the golf course-and all our patients were his golfing buddies.  It was perfect.  He was the kindest-most admirable man-We only worked three days a week-10-3 with an hour for lunch.  Well, in November of 1989 he found out he had a cancerous tumor on his liver and he was gone within three months.  I couldnt process it.  Not only was I leaving an entire dental office that al, got along-RARE!!!! But he had become like a grandfather to me, and I would not only never see him again, I would never see our wonderful elderly patients that I adored again either.  They offered to let me stay on and work with them but I was numb.  That job and boss was my whole world (Other than our daughter and husband of course) My brain went on "tilt" and I got CHRONIC INSOMNIA...............CHRONIC...........My doctor gave me HALCYON which let me sleep, but spiraled me into a depression no one could imagine. My mom had to come over and take care of our daughter-my husband had to take over all my bills. My brain was oatmeal.........LONG STORY SHORT, I got onto a tri-cyclic called PAMELOR and within two weeks, i was 75% better.  It was a miracle.  But it didn't last but about a year and a half.  I was paranoid, accusing my husband of having an affair, (he wasn't) anyway, there are time periods in the middle that i'm skipping, but I had another job as a Certified Personal Trainer and my boss was very intimidatingand a Micro Manager and I started having the most HORRIBLE panic attacks ever. OKAY I AM CUTTING TO THE CHASE HERE.  I refused to take any MORE pills, but my mom finally convinced me one day to just "bite off a piece" of her xanax.   I told her absolutely not, because of the hell i had gone through changing meds over and over and over (as I KNOW you all can relate) that I was TERRIFIED because I could NOT GO THRU one more weird "brain trip". I just COULDN'T. I was on the edge of suicide  when I decided: "what the hell, I absolutely CANNOT feel worse than I do right now, so I bit off a piece of xanax, and it changed my life.  I didn't feel ANYTHING but NORMAL AGAIN.  I started sleeping, (I was only taking them with the paxil at night.) 

So I am FINALLY trying to wean off of the klonopin, ive been taking 1mg every other night.  I still take the trazedone and paxil, probably the paxil for life, which is fine with me. it WORKS for panic attacks.  I hate meds but I wouldn't be here without these particular ones.  I like to be able to get out for a walk three to four days/evenings a week, and i have a small pilates chair that I use although took off for the summer lol. (115 here daily from june till end of august) Thank you for listening to my super long story. I apologize for rambling on.  Great to be in the group. ONE DAY AT A TIME. 

Link to comment
Share on other sites

Hello @[bo...]. Welcome to BenzoBuddies.

What are your reasons for looking to quit Klonopin? What is your dose? Have you always taken Klonopin every other night, or have you already cut down on its use?

Link to comment
Share on other sites

@[bo...]

welcome to the community! I had to reply because you mentioned pamelor! I was also given that drug and it made me psychotic. I lost a few friends because of my drug induced insane behavior. I was also on Xanax Ativan and finally Valium for a total of 27 years. Plus other meds that were prescribed as the doctors saw new mental symptoms which I now know were side effects from the benzodiazepines. You’re in the right place to help you through your discontinuation goals. 
may your experience here be fruitful and meaningful. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...